Heat, Bollinger
- When
- August 6, 11:00 AM CST to August 7, 6:00 PM CST
- Where
- Bollinger forecast zone
- Reported by
- Mesonet
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
In the wake of a warm frontal passage, hot and humid conditions overspread southeast Missouri. The peak heat index on the 6th reached 109 degrees at Cape Girardeau and 117 at Poplar Bluff.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
In the wake of a warm frontal passage, hot and humid conditions overspread southeast Missouri. The peak heat index on the 6th reached 109 degrees at Cape Girardeau and 117 at Poplar Bluff. The peak heat index on the 7th reached 107 degrees at both Cape Girardeau and Poplar Bluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 6, 2:37 AM CST, 8 hours 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
337 AM CDT SAT AUG 6 2011
.DISCUSSION...
CURRENT CONVECTION OVER EASTERN MO/SOUTHWEST IL IS FIRING UP IN
LINE WITH SREF AND 3KM HRRR GUIDANCE AT THIS TIME. THE DAY ONE SPC
/STORM PREDICTION CENTER/ SYNOPSIS BASICALLY ENCOMPASSES THE
OVERALL SUB-SYNOPTIC AND MESOSCALE FEATURES THAT WILL BE IMPACTING
THE WFO PAH FORECAST AREA OVER THE WEEKEND.
ESSENTIALLY...THE WFO PAH FORECAST AREA WILL BE JUXTAPOSED ALONG
THE BASE OF THE WESTERLIES AND THE CORE OF THE UPPER RIDGE AXIS
CENTERED OVER TX AT THIS TIME. THE SURFACE REFLECTION OF THE WEAK
BAROCLINIC ZONE /OWING TO THE WEAK SHEAR AND LAPSE RATES ALOFT/
WILL REMAIN EVIDENT WITH A WEAK FRONT IN THE VICINITY...FOCUSING
AND POOLING LOW LEVEL MOISTURE /DEWPOINTS/ SOUTH OF THE FRONTAL
BOUNDARY OVER THE WFO PAH FORECAST AREA. THIS MOISTURE...COMBINED
WITH STRONG INSOLATION AND THE PASSAGE OF WEAK DISTURBANCES ALOFT
WILL YIELD INTERMITTENT CHANCES FOR CONVECTION OVER THE WEEKEND
AND INTO EARLY NEXT WEEK...WITH MINIMAL POP/WEATHER CHANCES LATE
SUNDAY NIGHT INTO MONDAY MORNING. GIVEN THE ENTRAINMENT OF UPPER
LEVEL DRIER AIR...WOULD NOT BE SURPRISE TO SEE A FEW STRONG WIND
GUSTS...IN ADDITION TO LOCALLY HEAVY RAIN WITH SLOWER MOVING STORMS.
DESPITE THE POTENTIAL FOR CLOUDS AND PRECIPITATION OVER THE
WEEKEND...THE TEMPERATURE...DEWPOINT AND WIND COMBINATION SHOULD
STILL BE ENOUGH TO WARRANT KEEPING THE HEAT ADVISORY IN FORCE THIS
WEEKEND. HEAT INDEX VALUES WILL LIKELY REMAIN ON THE LOWER END OF
THE THRESHOLD /WITH THE POSSIBLE EXCEPTION OF SOUTHEAST MISSOURI
TODAY/ FOR A HEAT ADVISORY. THE MAIN TIME OF CONCERN WILL LIKELY
BE FROM NOON TO 6 OR 7 PM CDT EACH DAY FOR HEAT INDEX VALUES
MOVING INTO THE CRITICAL RANGE.
FOR THIS PACKAGE...A BLEND OF THE 12KM NAM/SREF WAS USED IN THE
SHORT TERM /THROUGH MONDAY/ WITH GFS/HPC GUIDANCE BLEND USED ON
TUESDAY AND WEDNESDAY. NO CHANGES WERE MADE TO THIS FORECAST
PACKAGE BEYOND WEDNESDAY.
&&
.AVIATION...
VFR CONDITIONS ARE FORECAST THROUGH MUCH OF THE FORECAST PERIOD...
WITH ANY RESTRICTIONS TO MVFR MAINLY DUE TO THUNDERSTORMS AND PATCHY
EARLY MORNING FOG. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
REGION DURING THE MORNING HOURS...IMPACTING KCGI/KPAH PRIMARILY
08-14Z...AND KEVV/KOWB MAINLY 11-17Z. WITH A GRADUAL DECREASE IN
CLOUDS THIS AFTERNOON...ISOLATED THUNDERSTORMS MAY DEVELOP IN THE
HEAT OF THE DAY. LIGHT SOUTHERLY WINDS EARLY THIS MORNING WILL PICK
UP FROM THE SOUTHWEST AROUND 10 KNOTS BY LATE MORNING AND AFTERNOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT SUNDAY FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
FULTON-GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT SUNDAY FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT SUNDAY FOR
ALEXANDER-FRANKLIN-GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-
PERRY IL-POPE-PULASKI-SALINE-UNION IL-WILLIAMSON.
IN...NONE.
&&
SHORT TERM/AVIATION/FIRE WEATHER...RJP
SHORT/LONG TERM PUBLIC...SMITHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 812 AM CDT SAT AUG 6 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 812 AM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY STARTING AT 11 AM CDT AND EXTENDING THROUGH TONIGHT FOR ALL OF SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHERN ILLINOIS AND WEST KENTUCKY...ALONG AND SOUTH OF A LINE FROM INA ILLINOIS TO UNIONTOWN AND SACRAMENTO KENTUCKY. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORM THAT WILL BE ONGOING EARLY TODAY ACROSS THE OUTLOOK AREA MAY REDEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS TONIGHT. A FEW STORMS MAY APPROACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL BE SECONDARY HAZARDS WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM CDT ON SUNDAY FOR ALL OF SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHERN ILLINOIS AND WEST KENTUCKY...ALONG AND SOUTH OF A LINE FROM INA ILLINOIS TO UNIONTOWN AND SACRAMENTO KENTUCKY. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA FROM SUNDAY THROUGH WEDNESDAY. ALTHOUGH MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS DURING THIS TIME PERIOD...THE STORM PREDICTION CENTERED HAS OUTLOOKED SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WEST KENTUCKY IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. STORMS MAY INITIALLY DEVELOP INTO BOWING SEGMENTS CAPABLE OF PRODUCING STRONG TO DAMAGING WIND GUSTS...THEN EVOLVE INTO A LARGER CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMITH
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333518, 333519, 333520, 333521, 333522, 333523, 333524, 333525, 333526, 333527, 333528.